To the Editor.
—The case-control study by Dr Garbe and colleagues1 raises the concern that high-dose inhaled corticosteroid use could be associated with the ocular hypertension or open-angle glaucoma. Although the analysis controls for a number of putative confounding factors, one important confounder was not considered that could have important implications in the interpretation of the study results: the use of antihistamines. Many patients who use inhaled steroids regularly for reactive airways disease or allergic rhinitis also use antihistamines. Antihistamines have anticholinergic activity, which could increase intraocular pressure to dangerous levels in patients with angle-closure glaucoma or cause other vision complaints. The study investigators excluded patients with angleclosure glaucoma. However, given the margin of error contained within International Classification of Diseases, Ninth Revision (ICD-9)2 codes in claims data to distinguish between subsets of primary diagnoses3,4 and the small effect observed for high-dose inhaled steroids in this study, failure to consider